Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Hair loss

  1. #1
    jinks
    Guest

    Hair loss

    Hi evrybody,

    This is a cosmetic problem but I am very much worried abt this. I am experiencing hair fall since 7 months aftr accident. I am on the foll: medications; Eptoin, Baclofen and DItropan. Can any of these medicines cause hair loss. I dnt wnt to become bald :-( Pls help me out and let me know the appropriate solutions so that I can tackle this prblm with ur help.

  2. #2
    Member sextonjt's Avatar
    Join Date
    Jul 2001
    Location
    Fort Myers, FL USA
    Posts
    59

    Hair loss??

    You can rule out Ditropan as the culprit. I have been taking it for 23 years with no hair loss. - Joe

  3. #3

    Hair loss

    My daughter also lost a great deal of hair after her injury. We thought medications as well, but we were told it was really her body's response to the shock of the injury and the operation. Sustaining a spinal injury is so traumatic and stressful (obviously!). I'm trying to remember when the hair loss began to slow down (she was injured in March of 99, so it's been awhile)..but I want to say almost 9 or 10 months after her injury. She even talked about looking at wigs..her hair loss was very dramatic. Luckily she started out with thick hair so she never did need a wig. But she, like you, was sure she was going to end up bald! Hopefully your hair loss will begin to slow down soon.

    Take care.

  4. #4
    I began losing my hair about 8 months after my accident. I was told that it could be related to my medications but more likely was a direct result of stress. Apparently when your body is stressed it has a delayed effect on your rhair. Although this is unrelated, I was told by my doctor that it is common for pregnant women to lose their hair for months after having a baby. I have tried all different things to stop the hair loss and found that a vitamin called Biotin seems to really work. I take one each day and I have noticed a decrease in my hair loss. It also helps your hair and nails grow so you'll notice you have to shave your legs more often too!! Good luck!

  5. #5
    Is it most likely that this is a stress reaction. If it does not improve on its own, you should see a dermatologist. None of the drugs you are taking have hair loss as a reported side effects, in fact PHENYTOIN has a reported side effect of increased hair growth on the body in some. Do you have a seizure disorder or are you taking this for neuropathic pain?

    (KLD)

  6. #6
    Senior Member
    Join Date
    Oct 2001
    Location
    Campbell Mo usa
    Posts
    305

    hair loss

    Your hair loss may be caused by a condition called Alopecia Aretha, stress may trigger this condition. If your hair loss starts out with small bald patches and they become larger it is more likely alopecia aretha, It is best to see a doctor about this, I recieve injections in my scalp to jump start hair growth. Hope this helps you

  7. #7
    Senior Member Jeff's Avatar
    Join Date
    Jul 2001
    Location
    Argao, Cebu, Philippines
    Posts
    6,864

    I started losing hair three months post injury

    My pillowcase in rehab had to be changed everyday because it would be black with hair that had fallen out. I started school a month later. One day I rolled up to a door that had a shiny brass plate on it at my eye-level. I then got an upclose look at my head that I wasn't getting from the bathroom mirror at home. OMG. I could see scalp all over my head through what was left of my once thick head of hair. It was shocking. My hair had become so thin. I was only 16. A year later, however, it was all back and really thick again. And it remains so to this day...regardless of what other people post about me, lol.

    ~See you at the SCIWire-used-to-be-paralyzed Reunion ~

  8. #8

    Hair be Gone

    Yup.

    My hair fell out too after my accident. Steroids from the initial hospital stay; however, the shock to your system is the most likely cause. Some women also have a screwed up menstrual cycle for awhile as well.

    Oh! Your hair will grow back!!

  9. #9
    Senior Member -Andrea-'s Avatar
    Join Date
    Aug 2001
    Location
    West Palm Beach
    Posts
    404
    Maybe it's your medications, or maybe it's your haircare regime. I only use shampoos that do NOT contain Ammonium Lauryl Sulfate (currently Redken's All Soft), and mousse (or ANY hair product) that does NOT contain alcohol (my mousse is Redken's guts and Biolage Leave-In conditioning spray).

    Could be a number of things, I guess.

    Great spirits have always encountered violent opposition from mediocre minds. ~Albert Einstein

  10. #10
    jinks
    Guest
    Thanks everybody. Abt taking Eptoin, I am taking it for nueropathic pain.
    Thanks oce again for giving me hope that It will be a crownling glory one day:-)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •